MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ RESTOR SINGLEPIECE IOL; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ RESTOR SINGLEPIECE IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number SN6AD1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/07/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product evaluation: the product was not returned for analysis; as it remains implanted.Product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There were no other complaints in this lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported blurry vision at intermediate and distance and delay in focusing following cataract surgery with an intraocular lens (iol) implant.The consumer also reported that he had posterior capsule opacification in this eye and his doctor performed a yag laser.Six years later, the patient is reporting that his vision is worse and he cannot read.Additional information was provided by the consumer that he saw black articles floating around the iol in a video his surgeon provided.He also reported that he cannot drive at night.There are two medical device reports associated with this patient.This report is associated with the right eye.

Brand Name
ACRYSOF IQ RESTOR SINGLEPIECE IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8175514979
MDR Report Key12846852
Report Number1119421-2021-02173
Device Sequence Number17204869
Product Code MFK
UDI-Device Identifier00380652241625
UDI-Public00380652241625
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberSN6AD1
Device Catalogue NumberSN6AD1U170
Device Lot Number12244511
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2021
Initial Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/17/2013
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale